MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO GC 5F 056 XB 3.5 LBT; CATHETER, PERCUTANEOUS

CARDINAL HEALTH MEXICO GC 5F 056 XB 3.5 LBT; CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 05/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned but the engineering report is pending.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
Upon the removal of a 5f.056¿ extra back-up (xb) long brite tip (lbt) guiding catheter, the guiding catheter kinked and deformed as it was withdrawn from over the subclavian arch.The catheter was then not able to be withdrawn through the sheath (unknown), which led to further deformity.This issue provoked an injury, the vessel damage n the radial due to trauma from the removal of the deformed catheter.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
While removing a 5f.056¿ extra back-up long brite tip guiding catheter, it kinked and deformed as it was withdrawn over the subclavian arch.The catheter could not be withdrawn through the unknown sheath, which led to further deformity.The event led to an injury of the radial blood vessel.A non-sterile unit of a long brite tip catheter (gc 5f 056 xb 3.5 lbt) was received inserted into a non-cordis csi.During the visual analysis, a compressed/crushed condition was found from the cm 37 to cm 39 from the distal tip, a kink condition was also found at 51 cm from the distal tip.In addition, the cannula in which the guiding catheter was inserted, was returned with an accordioned condition.Dimensional analysis was performed to verify the correct catheter inner diameter (id) and outer diameter (od).Measurements were taken near the damages.Dimensional analysis results were found within specification.During functional analysis, a guidewire was inserted with difficulty through the guiding catheter.Additionally, the guiding catheter was inserted into a lab sample 5f catheter sheath introducer and it encountered insertion/withdrawal difficulty.A product history record (phr) review of lot 18010131 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without procedural films or images, the reported ¿injury to radial blood vessels¿ cannot be confirmed and the exact root cause cannot be determined.The complaints reported by the customer ¿catheter (body/shaft) ¿ kinked/bent - in-patient¿ and ¿catheter (body/shaft)-withdrawal difficulty - through sheath¿ were confirmed through analysis of the received product.The catheter presented a kink/bent condition on the body of the catheter along with a compressed condition.Exact cause of this damage noticed on the device could not be conclusively determined during the analysis.Dimensional analysis results were found within specification.Procedural/handling factors or vessel characteristics might have contributed to this issue.Catheter kinking during clinical use is a known and common occurrence during the procedure and is typically related to anatomy, technique, skill, and vessel tortuosity.Kinking of the catheter body/shaft may have led to withdrawal difficulty through the sheath.According to the instructions for use, although not intended as a mitigation of risk, ¿inspect the guiding catheter before use to verify that its size, shape and condition are suitable for the specific procedure.If strong resistance is met during manipulation, discontinue the procedure, and determine the cause of the resistance before proceeding.If the cause of the resistance cannot be determined, withdraw the catheter.Advancement, manipulation, and withdrawal of the guiding catheter should always be performed under fluoroscopic guidance.Extreme care must be taken to avoid damage to the vasculature through which the guiding catheter passes.The guiding catheter may occlude smaller vessels.Care must be taken to avoid complete blood flow blockage.Remove the guiding catheter from its packaging.Inspect the guiding catheter upon removal from packaging to verify that it is undamaged.Warning: do not use a guiding catheter that has been damaged in any way.If damage is detected, replace with an undamaged guiding catheter.¿ neither the phr review nor the product analysis suggests that the reported event could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.
 
Additional Manufacturer Narrative
The device was returned and section d9 was updated accordingly.The completed engineering report will be submitted within 30 days upon receipt.

Brand Name
GC 5F 056 XB 3.5 LBT
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key11991253
Report Number9616099-2021-04633
Device Sequence Number3268946
Product Code DQY
UDI-Device Identifier20705032015223
UDI-Public20705032015223
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K000715
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberN/A
Device Catalogue Number5560540L
Device Lot Number18010131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2021
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer06/09/2021
08/02/2021
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date06/17/2021
08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SHEATH; UNKNOWN SHEATH
Outcome Attributed to Adverse Event Required Intervention;